I had Rhinoplasty 10 months ago. All went good except there is still swelling at the tip. From my readings, I think this is because of thick skin, and the use of intra-nasal steroids can overcome this problem (and it gives magical results). What do you think about that? What are the complications of this injection?
Intra-nasal Steroids for Swollen Tip After Rhinoplasty?
Doctor Answers (4)
Rhinoplasty...Do Steroid Injections Help a Swollen Tip 10 Months After Surgery?
Hi Dr. BoSy,
Steroid injections into the nasal tip are used to decrease swelling and to decrease thickened skin. One does to be very careful with steroid injections as too much will result in skin atrophy (divots or depressions in the skin). They are most commonly used in the first month after surgery if there is excessive swelling.
Steroid injections are not pixie dust (or magical), but can be helpful. Make sure that they are administered only by your rhinoplasty surgeon, and that they have experience with the injections.
Good luck and be well.
Intra-nasal inhaled steroids are for allergies
A cortisone shot into the supratip area of the nose can significantly help with reducing fluid retention in the supratip and tip of the nose, especially in thick, olive oily skin. Intranasal inhaled steroids will have no affect on this as they are used only for allergies. It is a good idea to have injections done in the supratip area of the nose using Kenalog-10 solution.
Web reference: http://www.seattlefacial.com
The injections are in the skin and do help in some patients.
The only real complication of this injection is a depression if the steroid concentration is strong. Therefore, it is better to start with a weaker concentration and work up.
You might also like...
Steroid injections to the nose can be helpful
It is not uncommon for there to be a lot of swelling of your tip even 10 months after surgery. It can take 12 months for most of the swelling to go away.
However, if a surgeon feels that an injection of steroids into the nose can decrease the swelling, they may sometimes do this. It is not magical, but it can help. You should not expect drastic results. It might only decrease the swelling a little.
The risks of this injection include tissue atrophy. This is when the fat or skin over the nose in the site of the injection becomes excessively thinned out. It could result in a depression. This could make the appearance worse.
Another risk is hypopigmentation. Sometimes the steroid can cause the skin overlying the injection site to become lighter in color. This could also be obvious.
The most important thing you can do is have a careful discussion of the pros and cons of this injection with your surgeon. Lastly, if you decide to have the injection, make sure it is your surgeon injecting it.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.